MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SLIM-CATH PRECURVED EXTENSION SHORT-TERM DIALYSIS CATHETER FULL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SLIM-CATH PRECURVED EXTENSION SHORT-TERM DIALYSIS CATHETER FULL; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Catalog Number 5865150
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914); Unspecified Infection (1930); Sepsis (2067)
Type of Reportable Event Death
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) of rezh1074 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
As reported via ms&s: sales representative had nurse conference call with ms&s.The nurse stated that they had a female patient with known sepsis who had a power trialysis placed on (b)(6) 2016.The nurse stated that the patient's chest and neck veins were exhausted and the right groin had an infection.The power trialysis was placed into the left femoral vein but was only 15cm in length.The nurse stated that the venous purple lumen was being used for vasopressors levophed and dopamine during ccrt.The nurse reported that the patient's blood pressure was low and then would elevate.Nurse stated that the patient deteriorated.The family stopped treatment and the patient expired.The nurse asked if it is permitted to give vasopressors through the dialysis catheter purple lumen venous lumen.The nurse stated that the catheter was not saved.Ms&s informed the nurse that it is not contraindicated to give vasopressors through the venous purple lumen of the catheter.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.There is sufficient information in the complaint description to substantiate that the device was not potentially causative or contributory to the patient's death.The patient had known sepsis prior to device placement and start of ccrt treatment.There is no alleged device malfunction or deficiency.The nurse was calling for guidance for infusing medication through the venous lumen of the device.The information requested and received is found in the product ifu which states that "¿the distal (purple) lumen is completely independent from the two dialysis lumens and may be used for intravenous therapy, power injection of contrast media, and central venous pressure monitoring.The distal lumen can also be accessed for blood draws and infusion of medications¿.

Brand Name
POWER-TRIALYSIS SLIM-CATH PRECURVED EXTENSION SHORT-TERM DIALYSIS CATHETER FULL
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5764946
Report Number3006260740-2016-00302
Device Sequence Number3738
Product Code NIE
UDI-Device Identifier00801741107207
UDI-Public(01)00801741107207(17)170228(10)REZH1074
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number5865150
Device Lot NumberREZH1074
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2016
Supplement Report FDA Received Date09/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;